Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Dec 7, 2007, 5:00 AM PST for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2007, 5:00 AM PST (13:00 UTC)
- Expired
- Dec 7, 2007, 7:00 AM PST
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 64 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 1.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 071303 FFWSGX CAC071-071500- /O.NEW.KSGX.FF.W.0012.071207T1300Z-071207T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 500 AM PST FRI DEC 7 2007 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 700 AM PST * AT 409 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RAINFALL AMOUNTS ON UP TO TWO INCHES HAVE BEEN OBSERVED SINCE MIDNIGHT. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUNNING SPRINGS...LAKE ARROWHEAD AND CRESTLINE DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED AREA. LAT...LON 3429 11723 3435 11692 3409 11708 3422 11738 TIME...MOT...LOC 1300Z 180DEG 0KT 3420 11728 $$ BALFOUR
2 follow-up statements
000 WGUS76 KSGX 071417 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 615 AM PST FRI DEC 7 2007 CAC071-071500- /O.CON.KSGX.FF.W.0012.000000T0000Z-071207T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 615 AM PST FRI DEC 7 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM PST FOR SOUTHWESTERN SAN BERNARDINO COUNTY... SINCE 500 AM PST...ANOTHER QUARTER TO A THIRD OF AN INCH OF RAIN HAS FALLEN OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUNNING SPRINGS...LAKE ARROWHEAD AND CRESTLINE DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. LAT...LON 3429 11723 3435 11692 3409 11708 3422 11738 TIME...MOT...LOC 1415Z 180DEG 0KT 3420 11728 $$ BALFOUR
000 WGUS76 KSGX 071457 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 649 AM PST FRI DEC 7 2007 CAC071-071500- /O.CON.KSGX.FF.W.0012.000000T0000Z-071207T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 649 AM PST FRI DEC 7 2007 ...A FLASH FLOOD WARNING WILL EXPIRE AT 700 AM PST FOR SOUTHWESTERN SAN BERNARDINO COUNTY... AT 618 AM PST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A ROCK SLIDE ON HIGHWAY 330 ABOUT 2 MILES SOUTHWEST OF RUNNING SPRINGS ON THE UPHILL LANES. AT 645 AM PST...DOPPLER RADAR INDICATED THE COLD FRONT WITH MODERATE TO HEAVY RAIN HAS MOVED EAST AND SOUTH OF THE AREA. NO ADDITIONAL HEAVY RAIN IS EXPECTED OVER THE WARNED AREA THIS MORNING. THE SNOW LEVEL HAS LOWERED TO 6000 FEET OVER THE WRIGHTWOOD AREA AND COLDER AIR MOVING OVER THE AREA TODAY WILL CAUSE MOST OF THE ADDITIONAL PRECIPITATION TO FALL IN THE FORM OF SNOW OVER THE BURNED AREAS TODAY. IF ADDITIONAL MUD FLOW...ROCK SLIDES OR FLOODING IS OBSERVED...PLEASE REPORT THIS TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. LAT...LON 3429 11723 3435 11692 3409 11708 3422 11738 TIME...MOT...LOC 1449Z 180DEG 0KT 3420 11728 $$ BALFOUR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 7, 5:00 AM PST, 0 minutes earlier.
Area forecast discussion, Dec 7, 5:00 AM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PST FRI DEC 7 2007
.SYNOPSIS...A STORM SYSTEM WILL BRING PERIODS OF RAIN WILL ACROSS
THE REGION TODAY WITH SNOW AT THE HIGHER ELEVATIONS. STRONG WINDS
WILL OCCUR OVER THE MOUNTAINS AND DESERTS THROUGH TONIGHT...WITH
MODERATELY STRONG WINDS THIS MORNING IN COASTAL AREAS. AFTER THE
FRONT MOVES THROUGH SCATTERED SHOWERS WILL OCCUR THIS AFTERNOON.
ISOLATED THUNDERSTORMS WITH HAIL AND LOW SNOW LEVELS WILL OCCUR
SATURDAY INTO SUNDAY. FAIR BUT CHILLY WEATHER WILL OCCUR EARLY NEXT
WEEK UNDER NORTH FLOW ALOFT.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
BANDS OF RAIN WERE MOVING THROUGH THIS MORNING. HEAVIEST RAINS HAVE
BEEN ON THE SOUTH SLOPES OF THE SAN BERNARDINO MOUNTAINS WHERE UP TO
TWO INCHES HAVE FALLEN. THE COLD FRONT BAND OF HEAVY RAIN HAS
FINISHED MOVING THROUGH ORANGE COUNTY. THE FRONT WILL CONTINUE TO
PUSH SLOWLY THROUGH SAN DIEGO COUNTY THROUGH 8 AM. THE SYSTEM WILL
EXIT THIS AFTERNOON. SCATTERED SHOWERS ARE EXPECTED THIS AFTERNOON
THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY. GUSTY SOUTH
WINDS THIS MORNING. GUSTY WEST WINDS THIS AFTERNOON THROUGH
SATURDAY. FAIR BUT CHILLY WEATHER WILL OCCUR EARLY NEXT WEEK UNDER
NORTH FLOW ALOFT.
&&
.AVIATION...
071300Z...BACK END OF FRONT MOVING THROUGH SOUTHERN ORANGE COUNTY.
HEAVIEST RAIN MOVING INTO NORTHERN SAN DIEGO COUNTY AND WILL MOVE
THROUGH THE SOUTH PART ABOUT 7 AM. SHOWERS WILL MOVE THROUGH THE
AREA AFTER THE FRONT THIS AFTERNOON THROUGH SATURDAY. THUNDERSTORMS
ARE POSSIBLE SATURDAY. BASES ARE QUITE VARIABLE WITH BASES FROM 2500
TO 3500 FT WITH VSBY MOSTLY 3-5SM OR BETTER. EXPECT BASES DOWN TO 2K
FT WITH VSBY LOCALLY DOWN TO 1-2SM EARLY THIS MORNING...IMPROVING IN
ORANGE COUNTY ABOUT 14-15Z. LOWER BASES TO ABOUT 1K FT MSL WITH VSBY
LOCALLY TO 1/2SM BY 14-16Z IN SAN DIEGO COUNTY...THEN IMPROVING
ABOUT 16-17Z TO 3500 FT AND VSBY MOSTLY ABOVE 7SM. GUSTY SOUTH WINDS
THIS MORNING...TURNING WEST LATE MORNING...REMAINING WEST THROUGH
SATURDAY.
&&
.MARINE...
070900Z...SWELL AND SURF WILL DROP SOME MORE TODAY AND THEN INCREASE
TONIGHT AS ANOTHER WEST NORTHWEST SWELL MOVES IN. THE NEXT SWELL IS
EXPECTED TO MAINLY AFFECT THE SURF IN SAN DIEGO COUNTY AND THEREFORE
THE HIGH SURF ADVISORY CONTINUES FOR SAN DIEGO COUNTY BEACHES
THROUGH SUNDAY AFTERNOON. SURF ALONG THE ORANGE COUNTY BEACHES WILL
DROP A BIT TODAY AND THEN INCREASE ON SATURDAY...BUT IT IS EXPECTED
TO BE BELOW HIGH SURF CRITERIA. STRONG SOUTH WINDS TODAY WILL CAUSE
A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OFF SAN DIEGO COUNTY
UNTIL LATE TONIGHT OR EARLY SATURDAY MORNING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR APPLE AND
LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY MOUNTAINS-
SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
SAN DIEGO COUNTY MOUNTAINS.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR APPLE AND LUCERNE
VALLEYS-ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN BERNARDINO
AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY COASTAL AREAS-SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO
COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS.
WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORANGE COUNTY
COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-
THE INLAND EMPIRE-SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO
COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS.
HIGH SURF ADVISORY UNTIL 2 PM PST SUNDAY FOR SAN DIEGO COUNTY
COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY UNTIL 5 AM PST SATURDAY FOR COASTAL WATERS
FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...MACKECHNIE
AVIATION/MARINE...WHITLOW
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Dec 7, 4:00 AM PST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST FRI DEC 7 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-081200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST FRI DEC 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. * FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR AREAS WEST OF THE MOUNTAINS...PRIMARIALLY THE BURN AREAS. * HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE MOUNTAINS AND DESERTS. * WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE COASTS AND VALLEYS. * HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM SUNDAY FOR SAN DIEGO COUNTY COASTS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. THE STORM WILL CONTINUE TO BRING RAIN AND MOUNTAIN SNOW THROUGH SUNDAY. LOCALLY HEAVY RAINS WILL BE POSSIBLE...THOUGH AMOUNTS IN MOST AREAS WILL BE LESS THAN ONE-HALF INCH. THUNDERSTORMS WITH SMALL HAIL WILL BE POSSIBLE OVER THE REGION...AS WELL AS WITH WATERSPOUTS AT THE COAST. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED FOR THE REGION. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 5:58 AM PST | Flash Flood Warning | SGX | San Diego | 2 hr |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.